Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 20, 1999, 4:11 AM CDT for Clay County, O'Brien County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 4:11 AM CDT (09:11 UTC)
- Expired
- Jul 20, 1999, 7:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Clay County, IA, O'Brien County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 200911 FFWFSD IAC041-141-201210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 411 AM CDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN NORTHWESTERN IOWA O'BRIEN COUNTY IN NORTHWESTERN IOWA * UNTIL 710 AM CDT * AT 411 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS ACROSS O'BRIEN AND NORTHERN CLAY COUNTIES. DOPPLER RADAR HAS ESTIMATED UP TO 1.5 INCHES OF RAIN SINCE 3 AM. AN AREA OF STRONG THUNDERSTORMS OVER SIOUX COUNTY WILL BE MOVING INTO O'BRIEN COUNTY BY 430 AM AND INTO CLAY COUNTY AFTER 5 AM. THESE STORMS ARE CAPABLE OF PlRODUCING IN EXCESS OF TWO INCHES OF RAIN IN ONE HOUR. THIS AMOUNT OF RAIN WILL CAUSE EXCESSIVE RUNOFF INTO STREETS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCHUMACHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:50 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 3:50 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT TUE JUL 20 1999
AS EXPCD HEAVIEST TSTMS S OF FSD SPRDG ENE WITH TIME. BEST
GENERATION AREA AND INSTABILITY SHOULD BE MAINLY S AND E OF FSD BY
AFTN AND WL PUT FFA IN THESE AREAS. AREAS W AND N OF FSD MAY ALSO
SEE FURTHER DVLPMT THIS AFTN AS SOME TSTMS SHOWING UP WITH MAIN
SHORT WV IN WCNTRL SD ATTM. WL GO FOR WARMEST TEMPS IN FAR SRN CWA
TDA AND W AND S IN CWA WED. TROPICAL CONNECTION WL LIKELY NOT
TOTALLY SHUT OFF NEXT FEW DAYS...BUT PREV FCST HAS CHC THU NGT...
WHICH SEEMS REASONABLE.
.FSD...FFA THIS MRNG FAR SERN SD TO FAR NERN NE
FFA TDA NWRN IA AND PARTS OF SWRN MN
RYRHOLM
@@WThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:51 AM CDT | Flash Flood Warning | FSD | Sioux | 4 hr |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.